Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 196, NWS Tulsa, OK

July 2, 1992Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1992, 8:04 PM CDT for Delaware County, Oklahoma. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1992, 8:04 PM CDT (01:04 UTC)
Expired
Jul 2, 1992, 9:00 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Delaware County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4506 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 030106 RRA
SVRTUL
OKC041-030200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT THU JUL 2 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  900 PM CDT
FOR PEOPLE IN THE FOLLOWING COUNTIES ...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN DELAWARE COUNTY
 
AT 800 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 10 MILES SOUTH OF AFTON. THE COMMUNITIES OF
BERNICE...CLEORA AND GROVE ARE IN THE PATH OF THIS STORM.
MOVEMENT WAS EAST AT 20 MILES AN HOUR.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:37 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 2, 2:37 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA...COR TO BVO PRELIM TEMPS
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU JUL 2 1992

18Z SFC ANALYS PLACES CDFNT NR A PNC-CSM LN.  MID LVL CAP HAS INHIBITED
DVLPMNT SO FAR...BUT APRCHG UPR SYS SHUD ERODE CAP QUICKLY AND ALLOW
TSTMS TO FORM SHRTLY.  SELS HAS DISCUSSED SVR WX POTNTL WELL SO WL NOT
ELABORATE.  WL NOTE SVR TSTMS IN TEXT OF FCST TNGT.

MDLS IN AGRMNT ON BIG PICTURE.  STG TSTMS TNGT FOLLOWED BY MORE SETTLED
WX THRU SAT.  CDFNT XPCTD TO ACCLRT TNGT AS UPR SYS OVR CNTL ROCKIES
APRCHS.  BLV CDFNT WL MOV INTO TUL ARND 02Z AND PAST ALL BUT SERN CORNER
ARND 12Z FRI.  TSTMS SHUD BE MOST INTNS IN NERN OK WHERE BEST DYNAMICS
EXIST.  ALTHO POTNTL HVY RAINFALL WITH NRLY TRPCL AMS...BLV STRMS WL
MOV FAST ENUF TO KEEP HVY PCPN BRF.  AFTWDS COOLER AND DRIER AIR WL
FOLLOW AND WL DROP PCPN FM FCST AFT FRI MRNG.

TUL 68/87/66/90 6-00                BVO 66/85/65/88 7-00
MLC 71/89/68/91 5100                IDB 74/91/69/92 3200         ..11..

.OK...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:13 PM CDTSevere Thunderstorm WarningTSARogers62 min
Jul 2, 7:24 PM CDTSevere Thunderstorm WarningTSAMayes51 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningTSATulsa60 min
Jul 2, 7:43 PM CDTSevere Thunderstorm WarningTSACraig47 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningTSAOttawa44 min
Jul 2, 7:53 PM CDTSevere Thunderstorm WarningTSAOkmulgee52 min
Jul 2, 8:06 PM CDTSevere Thunderstorm WarningTSAWagoner69 min
Jul 2, 8:56 PM CDTSevere Thunderstorm WarningTSAMuskogee64 min
Jul 2, 9:33 PM CDTSevere Thunderstorm WarningTSAMcIntosh42 min
Jul 2, 10:04 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee41 min
Jul 2, 10:13 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jul 2, 10:14 PM CDTSevere Thunderstorm WarningTSAAdair61 min
Jul 2, 10:16 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg59 min
Jul 2, 10:46 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee44 min
Jul 2, 11:12 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jul 2, 11:13 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah62 min
Jul 3, 12:35 AM CDTSevere Thunderstorm WarningTSALeFlore55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.